Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

April 27, 2017Chattahoochee County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 27, 2017, 8:10 PM EDT for Chattahoochee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2017, 8:10 PM EDT (00:10 UTC)
Expired
Apr 27, 2017, 8:45 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Chattahoochee County, GA

The radar

The Maxwell AFB radar (KMXX), 109 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

465 
WWUS82 KFFC 280010
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT THU APR 27 2017
 
GAZ090-102-280045-
Chattahoochee GA-Stewart GA-
810 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE AND
NORTHEASTERN STEWART COUNTIES UNTIL 845 PM EDT...

At 810 PM EDT...a strong thunderstorm was near Renfroe, or near
Cusseta...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Cusseta, Christopher, Jamestown/south Fort Benning, Brooklyn,
Renfroe, Louvale and Manta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3215 8485 3228 8488 3235 8466 3223 8466
      3222 8464 3219 8464 3218 8463 3218 8464
      3216 8464 3216 8465 3215 8464
TIME...MOT...LOC 0010Z 257DEG 17KT 3222 8479 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 27, 7:09 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 27, 7:09 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
709 PM EDT Thu Apr 27 2017

.UPDATE...
Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 401 PM EDT Thu Apr 27 2017/

..Area Forecast Discussion...

SHORT TERM /Tonight through Friday Night/...

Current mosaic radar loop shows the main squall line now over
Central GA continuing to move east. Current surface analysis
continues to show this line moving into a very favorable area of
instability and with us in the prime time heating of the day can
expect to see a few more warnings before this is all over. There is
another much weaker line of showers moving east over NW GA and this
appears to be associated with the actual cold front. not expecting
much out of this second line but will defiantly keep an eye on it.
All of the Hi-Res models are in very good agreement showing this
squall line continuing to move east through the evening then
stalling somewhere across central/south GA after midnight. This
squall is expected to weaken as the precip diminishes through Fri
morning. The Hi-Res models are also showing some slight
redevelopment friday as the old boundary moves back northward as a
warm front through Fri evening. For now only seeing showers Fri as
there is very little moisture available across the region for the
boundary to work with. Keeping in a slight chance of precip across
mainly N GA Fri. Temps will continue on the warm side of things as
highs friday are expected to be in the 80s to near 90 across the
CWA.

01

LONG TERM /Saturday through Thursday/...
Saturday starts with a fairly stout 500mb ridge centered off the
South Carolina Coast with deep trough digging into NM and West TX.
Strong warm advection setting up ahead of the trough across all of
the southern states will make for a warm and muggy Saturday and
Sunday. For Saturday...given the high dewpoints and upper 80 deg
temps...models suggesting fairly unstable atmosphere across north
GA during the afternoon hours. GFS forecasting mid level lapse
rates near 7 deg c/km with SB CAPE surging past 4000 j/KG. Also of
note is a 250mb jet streak emanating out of the GOM ahead of the
advancing trof and around the upper ridge....which could serve as
a trigger for storms late in the day Saturday. Given these higher
values...if any storms can develop..particularly off the higher
terrain like we often see in summer convection...there would be a
higher probability of them becoming severe with hail and strong
damaging winds. Model soundings do show some mid level dry air
which would increase the risk for downburst type storms. Too early
to tell IF any storms can develop but the conditions would favor
some severe if they can.

For Sunday/Monday...the large scale trof begins to eject through
TX and LA with severe weather likely to develop out ahead of the
trough in the MS valley. Our area will see south to southwesterly
winds during the day increasing as the storm approaches. likely
to be partly to mostly cloudy with moist advection in place but
not expecting much precip as we will be lacking any real focus.
ECMWF is a tad slower than the GFS with bringing the front in. The
GFS would suggest Early Monday AM through the morning hours
whereas the ECMWF is a bit slower and lifts the main trof to the
NE owing to a fropa Monday Afternoon and evening. Will have
evaluate through the weekend as another caveat is the possibility
of Gulf Coast convection cutting off inflow to the north...which
is typical in a southwest flow regime that amenities out of south
LA. With the ECMWF lifting the trof out a little later and further
north...it would suggest a greater prob of severe for the region.
One item that appears to be lacking a bit is instability likely
due to significant cloud cover ahead of the system. too many
variables at this point to say for certain the severe threat.

Tuesday and Wednesday we are in between systems with another deep
trof digging into the lower MS valley by Thursday and thus another
chance of thunderstorms and/or severe storms.

30

&&

.AVIATION...
00Z Update...
Convection across central GA will dissipate over the next few
hours. Otherwise VFR for this evening with IFR cigs developing
late tonight over the entire forecast area. CIGS will rise to VFR
by early Friday afternoon. Patchy fog is also expected to develop
late tonight. Winds will become light southwest this evening, then
light south to southeast late tonight and remain southerly 5 to
10 kts Friday.

//ATL Confidence...00Z Update...
Medium on CIGS late tonight and on winds Friday afternoon.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  85  65  88 /  30  20  10  20
Atlanta         64  84  68  87 /  20  20   5  20
Blairsville     57  80  62  83 /  10  20  20  30
Cartersville    61  84  66  87 /  10  20  10  20
Columbus        69  87  69  89 /  40  20   5  20
Gainesville     62  82  65  86 /  20  20  10  30
Macon           69  88  66  90 /  60  20   5  20
Rome            60  84  66  88 /  10  20  10  20
Peachtree City  65  84  65  87 /  20  20   5  20
Vidalia         69  92  70  91 /  60  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 8 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock...Greene...
Hancock...Houston...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Marion...Monroe...Montgomery...
Morgan...Muscogee...Peach...Pulaski...Putnam...Schley...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Twiggs...Upson...Warren...Washington...
Webster...Wheeler...Wilcox...Wilkinson.

&&

SHORT TERM...17
LONG TERM....SNELSON
AVIATION...17
Hazardous weather outlook, Apr 27, 11:42 AM EDT, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1142 AM EDT Thu Apr 27 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1142 AM EDT Thu Apr 27 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A cold front and associated line of thunderstorms will move
across the area today. This line will primarily affect locations
south and east of Interstate 85 today...however a few isolated
showers and thunderstorms are possible north and west of
Interstate 85. Isolated severe storms will be possible...mainly
along south of a Columbus to Athens line this afternoon. The
primary severe threats will be damaging wind gusts...small
hail...and perhaps a brief spin up tornado or two.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated thunderstorms will be possible Friday...becoming more
scattered Saturday and Sunday as a moist airmass moves in.
Isolated severe weather will be possible with these
storms...mainly in the form of damaging winds and large hail.

A cold front will approach the area Sunday night into Monday.
Severe weather will be a concern as a line of organized
thunderstorms accompanies the front.

After a quiet Tuesday...thunderstorms return again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight...however we
encourage sending us any reports of hail...wind damage or
possible tornados.

In the hours before

Special weather statement, Apr 27, 6:08 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
608 PM EDT THU APR 27 2017

GAZ078-079-089>091-272245-
Chattahoochee GA-Harris GA-Marion GA-Talbot GA-Muscogee GA-
608 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS...NORTHWESTERN MARION...SOUTHWESTERN TALBOT AND MUSCOGEE
COUNTIES UNTIL 645 PM EDT...

At 608 PM EDT...a strong thunderstorm was over Flat Rock, or 8 miles
east of Columbus...moving northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Columbus, Talbotton, Waverly Hall, Woodland, Junction City, Geneva,
North Fort Benning, Bibb City, Upatoi, Fort Benning/lawson Army Air
Fld, Ellerslie, Laurel Hills, Green Island Hills, Juniper, Vista
Terrace, Columbus Metropolitan Airport, Baughville, Rose Hill,
Eelbeck/West Fort Benning and Benning Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3279 8455 3256 8441 3256 8444 3254 8445
      3253 8445 3231 8498 3232 8500 3234 8501
      3238 8497 3239 8499 3239 8497 3241 8498
      3243 8496 3244 8497 3245 8500 3250 8500
      3254 8502
TIME...MOT...LOC 2208Z 242DEG 31KT 3251 8485

WIND...40MPH
Special weather statement, Apr 27, 7:32 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT THU APR 27 2017

GAZ102-280000-
Stewart GA-
732 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
800 PM EDT...

At 731 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Omaha, or 15 miles northwest of Lumpkin...
moving east at 20 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Omaha and Louvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3212 8504 3214 8505 3218 8501 3220 8496
      3221 8497 3221 8498 3222 8498 3222 8493
      3223 8492 3223 8482 3215 8480
TIME...MOT...LOC 2331Z 256DEG 17KT 3218 8502

WIND...50MPH
Special weather statement, Apr 27, 7:56 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT THU APR 27 2017

GAZ059-072-280030-
Jones GA-Jasper GA-
756 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND SOUTHERN
JASPER COUNTIES UNTIL 830 PM EDT...

At 756 PM EDT...a strong thunderstorm was near Juliette, or 10 miles
south of Monticello...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Adgateville and Hillsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3313 8381 3320 8381 3330 8354 3317 8355
      3318 8343 3317 8342
TIME...MOT...LOC 2356Z 256DEG 27KT 3315 8374

HAIL...0.88IN
WIND...50MPH
Special weather statement, Apr 27, 7:56 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT THU APR 27 2017

GAZ059-280030-
Jasper GA-
756 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JASPER COUNTY UNTIL 830
PM EDT...

At 756 PM EDT...a strong thunderstorm was near Juliette, or 10 miles
south of Monticello...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Adgateville and Hillsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3317 8355 3313 8381 3320 8381 3330 8354
TIME...MOT...LOC 2356Z 256DEG 27KT 3316 8374

HAIL...0.88IN
WIND...50MPH
Special weather statement, Apr 27, 8:08 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT THU APR 27 2017

GAZ080-081-280045-
Taylor GA-Crawford GA-
808 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR AND SOUTHWESTERN CRAWFORD
COUNTIES UNTIL 845 PM EDT...

At 808 PM EDT...a strong thunderstorm was over Butler...moving east
at 35 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Butler, Roberta, Reynolds, Nakomis, Horns, Fickling Mill and
Potterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3262 8437 3276 8404 3256 8394 3255 8394
      3255 8395 3256 8396 3254 8399 3253 8405
      3252 8405 3252 8409 3250 8413 3246 8429
TIME...MOT...LOC 0008Z 248DEG 23KT 3257 8423

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 27, 8:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT THU APR 27 2017

GAZ090-102-280045-
Chattahoochee GA-Stewart GA-
810 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE AND
NORTHEASTERN STEWART COUNTIES UNTIL 845 PM EDT...

At 810 PM EDT...a strong thunderstorm was near Renfroe, or near
Cusseta...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cusseta, Christopher, Jamestown/south Fort Benning, Brooklyn,
Renfroe, Louvale and Manta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3215 8485 3228 8488 3235 8466 3223 8466
      3222 8464 3219 8464 3218 8463 3218 8464
      3216 8464 3216 8465 3215 8464
TIME...MOT...LOC 0010Z 257DEG 17KT 3222 8479

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:08 PM EDTSpecial Weather StatementFFCTaylor37 min
Apr 27, 8:15 PM EDTSpecial Weather StatementFFCOglethorpe30 min
Apr 27, 8:41 PM EDTSpecial Weather StatementFFCPeach34 min
Apr 27, 8:42 PM EDTSpecial Weather StatementFFCBaldwin33 min
Apr 27, 8:57 PM EDTSpecial Weather StatementFFCMarion33 min
Apr 27, 9:18 PM EDTSpecial Weather StatementFFCHancock27 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.